This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process your diabetes medicine properly. Salicylates may also cause a decrease in blood sugar.
What might happen:
An increase in the effects of your diabetes medicine may occur and may cause low blood sugar levels.
What you should do about this interaction:
If you experience a sudden onset of cold sweat, dizziness, fatigue, shakiness, rapid heartbeat, nausea, vision changes, confusion, personality change, nervousness, or hunger, contact your doctor. It may be necessary to check your blood sugar levels more often. Your doctor may need to adjust the dose of your diabetes medicine. This interaction may be worse when you start or stop taking aspirin or aspirin-like medicines.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Cherner R, Groppe CW, Rupp JJ. Prolonged tolbutamide-induced hypoglycemia. JAMA 1963 Sep 14;185(11):883-4.
2.Anonymous. Drug interaction. Br Med J 1971 Feb 13;1(745):389-91.